MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE REVERSE SHOULDER CENTRAL SCREW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER BIOMET, INC. COMPREHENSIVE REVERSE SHOULDER CENTRAL SCREW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 115400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 12/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial rsa using a vrs on approximately two (2) years and two (2) months ago.Subsequently, the patient came into the hospital on an unknown date approximately one (1) year and nine (9) months post-implantation complaining of pain in the affected area.An x-ray revealed that the lower screw of the baseplate had fractured.At the time, it did not appear that there was looseness in the baseplate, and no bone fracture site has been identified.The patient later underwent a revision surgery approximately two (2) years post-implantation where the vrs glenoid component was noted to not be integrated with the bone and was floating.All fractured screws were removed using a removal kit.The stem remained stable, so the stem, tray, and liner were left in place.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: item# 110027734; lot# 66344568 item# 180553; lot# 65965000 item# 180553; lot# 65965003 item# 180554; lot# 66138796 g2: foreign - event occurred in japan customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Visual examination of the returned screws identified all four have fractured.Fracture analysis performed on lots 5965000, 65965003, & 66138796 identified the screw fracture surfaces exhibited ratchet marks and beach marks artifacts, suggesting that they were possibly fractured due to fatigue mode of failure.The fracture surface on the screw with lot 409840 appeared to be severely damaged with no fracture artifacts to evaluate, and thus the failure mode for the screw couldn't be determined.Review of the vrs baseplate identified signs of use and damage to the screw holes and porous coating.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The event was confirmed.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: a1; b4; b5; d2; g1; g3; g6; h1; h2.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial rsa using a vrs on approximately two (2) years and two (2) months ago.Subsequently, the patient came into the hospital on an unknown date approximately one (1) year and nine (9) months post-implantation complaining of pain in the affected area.An x-ray revealed that the lower screw of the baseplate had fractured.At the time, it did not appear that there was looseness in the baseplate, and no bone fracture site has been identified.The patient later underwent a revision surgery approximately two (2) years post-implantation where the vrs glenoid component was noted to not be integrated with the bone and was floating.All fractured screws were removed using a removal kit.The stem remained stable, so the stem, tray, and liner were left in place.Attempts have been made and no further information has been provided.The patient is now being considered for a custom implant.

Brand Name
COMPREHENSIVE REVERSE SHOULDER CENTRAL SCREW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24137333
Report Number0001825034-2026-00180
Device Sequence Number5430573
Product Code PHX
UDI-Device Identifier00880304677128
UDI-Public(01)00880304677128(17)320210(10)409840
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number115400
Device Lot Number409840
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/18/2026
03/24/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/19/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale